MAUDE Adverse Event Report: BIOMET 3I TSX IMPLANT, 3.1MMD, 13MML; DENTAL IMPLANT

BIOMET 3I TSX IMPLANT, 3.1MMD, 13MML; DENTAL IMPLANT
Catalog Number TSX31B13
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Sinus Perforation (2277)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A2: age at time of event unknown / not provided.D4: additional device information unknown / not provided.D4: unique identifier (udi) number not available.D9: device availability unknown / not provided.H4: device manufacturer date unknown / not provided.
 
Event or Problem Description
Doctor reported perforation of vestibular window at tooth site 12.Another implant was placed to complete the procedure.
 
Event or Problem Description
Additional information was obtained via email on (b)(6) 2024, the clinician reported that the event wasn¿t a sinus perforation but a vestibular perforation in the anterior sector.It was also noted that despite the presence of a surgical guide and a cone-beam computed tomography (cbct), bone density and volume do not did not allow him to position a 3.1 x 13 implant but a 3.1 x 11 implant.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).It was reported that perforation of vestibular window at tooth site 12.Another implant was placed to complete the procedure.Patient history and bone density unknown.Additional information was obtained via email on 20-jun-2024, the clinician reported that the event wasn¿t a sinus perforation but a vestibular perforation in the anterior sector.It was also noted that despite the presence of a surgical guide and a cone-beam computed tomography (cbct), bone density and volume do not did not allow me to position a 3.1 x 13 implant but a 3.1 x 11 implant.Zimvie received one (1) tsx31b13, (tsx implant, 3.1mmd, 13mml) for evaluation.Visual evaluation was performed, the implant had signs of use with markings from removal.No damage identified or signs of malfunction that would contribute to the event.Measurements match drawing.Dhr review was completed for the subject lot number 1272339.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1272339 for similar events and no other complaint was identified.Review completed utilizing keywords: dental : medical : perforated sinus.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was inadequate treatment planning and patient factors.Therefore, based on the available information, a device malfunction did not occur.No damage to the implant was identified.The reported event was non-verifiable with all the available information provided.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.H3 other text : investigation completed.

Brand Name
TSX IMPLANT, 3.1MMD, 13MML
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19151963
Report Number0001038806-2024-00790
Device Sequence Number18251200
Product Code DZE
UDI-Device Identifier00844868045014
UDI-Public(01)00844868045014(17)250927(10)1272339
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K220978
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/26/2025
Device Catalogue NumberTSX31B13
Device Lot Number1272339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic